Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 7, 2001, 5:04 PM MDT for Lincoln County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 5:04 PM MDT (23:04 UTC)
- Expired
- Jun 7, 2001, 5:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 072304 SVRDEN COC073-072345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 504 PM MDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 545 PM MDT * AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF GENOA...OR ABOUT 12 MILES NORTHEAST OF LIMON...MOVING SLOWLY SOUTH AT 5 TO 10 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...GENOA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HXAS PASSED. LAT...LON 3947 10362 3917 10362 3917 10329 3947 10332 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:15 PM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 7, 1:15 PM MDT, 3 hours 49 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 115 PM MDT THU JUN 7 2001 SHORT TERM DISCUSSION: STILL LOOKING GOOD FOR SEVERE WEATHER OUTBREAK OVER NERN CO THROUGH THIS EVENING. SURFACE DEWPOINTS HOLDING IN THE MID 50S...WITH LOWER 60 DEWPOINTS ACROSS FAR NERN CO. VISIBILE SAT PICS SHOWING BOUNDARY DRAPPED EAST OF ITR TO AKO AND UP THROUGH FT MORGAN. LAPS SHOWING THETA-E AXIS ALINGED WITH THIS BOUNDARY WITH CAPES UP TO 3000J/KG. STORMS GOING ALREADY OVER THE PALMER DIVIDE WITH MORE HEATING THERE...BUT STILL SUNSHINE GOING ON OVER THE URBAN COORIDOR TO FIRE STORMS WITH ADDITIONAL HEATING AND OUTFLOW BOUNDARIES. WILL MENTION SEVERE IN ERN CO ZONES THIS EVENING. EXPECT MUCH OF THE PLAINS TO HAVE RETURN OF STRATUS/FOG LATER TNT WITH ALL THE LINGERING MSTR LEFT OVER FROM STORMS. LOOKS ANOTHER ROUND OF STORMS FOR FRI AFTN...BUT A LITTLE LESS NUMEROUS WITH A LITTLE DRIER AIR FROM THE WEST AND JET STREAK MOVES OFF. SHEAR PROFILE IS SIMIALR TO TDAY SO STILL A SHOT AT SOME SEVERE STORMS FRI AFTN AS WELL. LONG TERM DISCUSSION: UPPER LEVEL RIDGE BUILDS IN AND GRADUALLY SHIFTS EAST OF STATE THRU WEEKEND PRD WHICH BRINGS IN VERY DRY AIR IN THE MID LEVELS WITH SW FLOW. CANT SEE ANY STORMS DURING THE WEEKEND PRD. LATEST MRF STILL SHOWING NEXT FRONT TO COME DOWN ON TUE...WHICH IS SHOWN SOME CONSISTENCY IN LAST FEW RUNS. A RETURN TO AFTERNOON STORMS AND COOLER WX TUE-THU LOOKS IN ORDER. WILL SPLIT UP EXTENDED FCST A LITTLE TO SHOW THESE CHANGES. ENTREKIN .DEN...NONE.
In the hours before
Special weather statement, Jun 7, 2:00 PM MDT, 3 hours 4 minutes before
COZ030>051-072200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT THU JUN 7 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD ...SPOTTERS ALREADY ACTIVATED IN NORTHEAST COLORADO... SYNOPSIS...SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED OVER DOUGLAS AND WESTERN ELBERT COUNTIES EARLY THIS AFTERNOON. THE STORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING...AND SOME OF THESE ARE EXPECTED TO BE SEVERE. SUFFICIENT WIND SHEAR EXISTS IN THE ATMOSPHERE FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE SURFACE WIND FLOW IS SOMEWHAT WEAK... A FEW TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY ALONG CONVERGENT BOUNDARIES. MOUNTAIN LOCATIONS WILL REMAIN DRY TODAY...EXCEPT FOR ISOLATED THUNDERSTORMS IN THE FRONT RANGE FOOTHILLS AND PARK COUNTY. NOAA WEATHER RADIO IS OFF THE AIR DUE TO A COMMUNICATIONS FAILURE. FOR THE LATEST SEVERE WEATHER INFORMATION MONITOR YOUR LOCAL NEWS MEDIA OR THE DENVER NATIONAL WEATHER SERVICE HOME PAGE AT WWW.CRH.NOAA.GOV/DEN. CLICK ON THE SEVERE WEATHER PAGE LINK. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 45 min |
| Jun 7, 4:31 PM MDT | Tornado Warning | BOU | Morgan, Washington | 44 min |
| Jun 7, 4:32 PM MDT | Tornado Warning | BOU | Lincoln | 43 min |
| Jun 7, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 33 min |
| Jun 7, 5:03 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 42 min |
| Jun 7, 5:15 PM MDT | Tornado Warning | BOU | Washington | 30 min |
| Jun 7, 5:43 PM MDT | Tornado Warning | BOU | Washington | 32 min |
| Jun 7, 5:57 PM MDT | Tornado Warning | BOU | Lincoln | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.